Alert archive / Nebraska / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 81, NWS Cheyenne, WY
NWS Cheyenne, WY issued this severe thunderstorm warning at Jul 1, 2003, 5:16 PM MDT for Cheyenne County, Nebraska. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 1, 2003, 5:16 PM MDT (23:16 UTC)
- Expired
- Jul 1, 2003, 6:00 PM MDT
- In force
- 44 min
- Issued by
- NWS Cheyenne, WY
- Area
- Counties, with a storm outline in the text
County Cheyenne County, NE
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 11.3 hours before the alert went out and 130 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 763 J/kg
- Mixed-layer CIN
- -228 J/kg
- Mixed-layer LCL
- 1108 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 155 m²/s²
- 0-3 km storm-relative helicity
- 209 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.8
The text
As transmitted, in the capitals the NWS used until 2016.
415 WUUS55 KCYS 012316 SVRCYS NEC033-020000- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CHEYENNE WY 515 PM MDT TUE JUL 1 2003 THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHEASTERN CHEYENNE COUNTY IN THE PANHANDLE OF NEBRASKA * UNTIL 600 PM MDT * AT 511 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL AND WINDS IN EXCESS OF 60 MPH 16 MILES SOUTHWEST OF LODGEPOLE...OR ABOUT 7 MILES SOUTHEAST OF SIDNEY...MOVING EAST AT 25 MPH. IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER AWAY FROM CREEK BEDS AND OTHER FLOOD-PRONE AREAS. REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...DAMAGING WINDS IN EXCESS OF 58 MPH...DEADLY LIGHTNING...AND VERY HEAVY RAIN. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN CHEYENNE. LAT...LON 4113 10289 4095 10287 4100 10103 4122 10105 $$ RGB
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 1, 12:47 PM MDT, 4 hours 29 minutes earlier.
Area forecast discussion, Jul 1, 12:47 PM MDT, 4 hours 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 1247 PM MDT TUE JUL 1 2003 SHORT TERM...SOUTHWEST FLOW ALOFT TONIGHT WILL VEER SOMEWHAT TO WEST SOUTHWEST WED AS A STRONG SHORTWAVE MOVING ACROSS SOUTHERN CANADA FLATTENS OUT THE TOP PORTION OF THE BROAD RIDGE CURRENTLY SPRAWLED OVER THE CENTRAL AND WESTERN PORTION OF THE U.S. A WEAKER SHORTWAVE WILL PUSH ACROSS THE CYS FORECAST AREA THIS EVENING...AND BASED ON A SIMILAR SCENARIO YESTERDAY THAT PRODUCED A FEW STORMS...CANNOT RULE OUT A FEW EVENING THUNDERSTORMS THIS EVENING FROM THE LARAMIE RANGE EASTWARD. TEMPERATURES TONIGHT WILL COOL ONLY INTO THE 50S TO LOWER 60S IN LOWER ELEVATIONS...WITH UPPER 40S POSSIBLE IN THE NORMALLY COLDER LARAMIE VALLEY. WEST WINDS WILL OCCUR WED BEHIND TONIGHT/S SHORTWAVE...WITH ADIABATIC WARMING AND DRYING PRODUCING TEMPS RANGING FROM THE MID 80S TO MID 90S WED OUTSIDE THE MOUNTAINS. WED SHOULD REMAIN DRY WITH VERY LOW DEWPOINTS AND LACK OF LIFTING DYNAMICS. LONG TERM...VERY WARM AND GENERALLY DRY WEATHER WILL BE OVER THE CWA FOR THE WED NIGHT THROUGH NEXT TUE TIME PERIOD. A RIDGE OF HIGH PRESSURE ALOFT OVER THE ROCKIES WILL BE FLATTENED SLIGHTLY THU THROUGH SUNDAY AS SEVERAL SIGNIFICANT SHORTWAVE TROUGHS MOVE FROM WEST TO EAST FROM NORTHERN ALBERTA TO NORTHERN MANITOBA. MOST OF THE ENERGY MOVES TO THE NORTH OF THE CWA DURING THAT TIME. AT LEAST EARLY IN THIS PERIOD THE VERY DRY AIR UPSTREAM OF THE CWA WILL MOVE OVER THE CENTRAL ROCKIES. HOWEVER...THE SHORTWAVE TROUGHS HELP PUSH COLD FRONTS AND A PERIOD OF COLD AIR ADVECTION THROUGH THE CWA THU NIGHT AND AGAIN SUN NIGHT. THE BOUNDARIES THEN LIFT EASTWARD THE FOLLOWING DAY WITH TEMPERATURES RETURING TO THE CURRENT VERY WARM LEVELS BY SATURDAY AND TUE. THE COLD FRONTS WILL ALSO PROVIDE SOME SURFACE FORCING FOR AREAS TO THE EAST OF THE LARAMIE RANGE. THE BOUNDARY WILL KEEP LATE DAY LOW POPS GOING FOR FRI AFTERNOON AND EVENING THROUGH TUE AFTERNOON AND EVENING IN THE GRIDS BUT MAY LEAVE OUT OF THE WORDED FORECAST. THE LATEST GFS NOW DEVELOPS SOUTHWEST FLOW ALOFT OVER THE CWA WITH EVEN LESS ENERGY INTO THE CENTRAL ROCKIES THAN ITS PREVIOUS RUNS. THE SYNOPTIC PATTERN ON THE GFS IS SIMILAR TO THAT OF THE UKMET AND ECMWF FOR THE WEEKEND AND EARLY NEXT WEEK. THE GFS ALSO CONTINUES TO BE MORE MOIST THAN THE ETA WITH PRECIPITABLE WATER VALUES IN THE EAST PART OF THE CWA ABOUT A QUARTER OF AN INCH HIGHER. THE GFS HAS MORE LIGHT QPF OVER THE EAST PART OF THE CWA FOR THU THROUGH THE WEEKEND. LOOKING AT THE 12Z PRECIPITABLE WATER VALUES...BELIEVE SOMEWHERE IN BETWEEN WILL BE CLOSE. OTHER THAN THE DAYS AFTER THE FRONTAL PASSAGE...700 MB TEMPERATURES CLIMB TO ABOVE 14C AND SO SURFACE READINGS WILL LIKELY GO ABOVE GUIDANCE NUMBERS. .CYS... WY...NONE. NE...NONE. WEILAND
Hazardous weather outlook, Jul 1, 10:32 AM MDT, 6 hours 44 minutes before
NEZ001>003-019>021-054-055-WYZ059>070-021130- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 1032 AM MDT TUE JUL 1 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEASTERN WYOMING AND THE WESTERN NEBRASKA PANHANDLE. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. ISOLATED LATE DAY STORMS WILL BE POSSIBLE TODAY...BUT THEY ARE EXPECTED TO BE RATHER WEAK. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. GENERALLY DRY WEATHER AND SUMMERLIKE TEMPERATURES WILL PREVAIL THROUGH THE HOLIDAY WEEKEND. A FEW LATE DAY THUNDERSTORMS CANNOT BE RULED OUT HOWEVER...ESPECIALLY FRIDAY AND SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
Nearby
Severe Thunderstorm Warnings in Nebraska, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.